MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code - dqx.(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
After opening a similar device from the same lot number and finding the "j" curve to be unsatisfactory, a new device was opened and prepped for the catheterization of the left heart of an unknown patient.However, the device had a crack at the j tip and was not used.A third device was opened and the procedure was completed successfully.No adverse events have been reported regarding the complaint device.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, drawing, manufacturing instructions, quality control data, dimensional verification, and a visual inspection of the returned device was conducted during the investigation.One safe-t-j fixed core wire guide was returned for investigation.Inspection of the returned device noted slight elongation of the coil at the distal end(portion of curve).Proximal and distal welds are present and secure."j" curve is 5 mm and per drawing are out of specification.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were two other complaints reported for this lot number, one of which is related to this event.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6792924
Report Number1820334-2017-02606
Device Sequence Number831871
Product Code DQX
UDI-Device Identifier00827002005419
UDI-Public(01)00827002005419(17)220425(10)7784421
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSCF-38-145-3
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer11/06/2017
Initial Report FDA Received Date08/14/2017
Supplement Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1